Dec 8, 2007
I started using atripla e weeks ago and am drowsy all the time day or night, dont have taste in my mouth and have mood swings. What can i do to ease these side effects?
Response from Dr. Sherer
Fortunately, the neurological side effects of efavirenz (which is one of the three drugs in atripla) tend to improve after 2-6 weeks. Some people find that taking the dose in the evening reduces the somnolence and helps sleep, so that is one concrete suggestion that may be useful. I urge you to talk to your doctor about this issue, and, for the time being, stay on the medication and take ALL doses as prescribed, as these side effects should lessen and resolve after 4-6 weeks. Most importantly, I urge you NOT to skip a dose of atripla out of concerns for these side effects, for that would be the worst action you could take. If they persist and they are intolerable, you and your doctor can find a reasonable alternative without losing any of the potential benefit of the NNRTI class of drugs.
Resistance test requirements
am i resistant to there drugs?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.